# SDR 8PCR20171031001

- Difficulty date: October 31, 2017
- Submitted: October 31, 2017
- Operation: Air carrier
- Aircraft: N258PB
- Make and model: Cessna 402C
- Engine: Cont TSIO520VB
- Engine time: 1,943 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 656990
- Condition: Sheared
- Location: Engine
- Part time: 1,943 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DISASSEMBLED FOR OVERHAUL.  CRANKSHAFT CLUSTER GEAR BOLTS (6 EACH) SHEARED.  NEW PART NUMBER LARGE GEAR (P/N 656991) AND BOLTS (P/N 656990) WERE IN PLACE IAW LATEST SERVICE BULLETINS.  LACK OF FRETTING SIGNATURES ON CRANKSHAFT GEARS AND ATTACHING BOLTS INDICATE THAT THIS WAS A SINGLE OVERLOAD EVENT; LIKELY KICK-BACK DURING STARTING.  NOTIFIED OPERATOR TO INSPECT SHOWER OF SPARKS STARTING SYSTEM.
